MAUDE Adverse Event Report: ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK

ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK
Catalog Number 1689H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/1/2026.H6 component code: g07002 - no device problem found.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: 1.Missing account name 2.7 pc received with the exact same description.To confirm if they are coming from different customers/account? duplicated records below were created with the exact same details: (b)(4).3.To check if there are any patient consequences or adverse event in these complaints.I'm not sure why the system capture it so many times.Submitted once only.It's from the same hospital and same complaint.1 from gleneagles only.Don't think there is any patient consequences as it was not used.Opened and they found foreign body in the packaging" upon seeking further clarification, received information below from sales manager via ms teams on (b)(6) 2026."yes correct - void the remaining pcs and just remain 1 (b)(4).Yes - account name is (b)(6).Additionally, upon checking with her why her role was selected as healthcare professional when raising the complaint, she replied: "i've tried the employee login but it just gets stuck at the employee detail page so i couldn't proceed" h3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual inspection of the picture, a single barrier folder labeled as 1689h product code lot number 108b75, expiration date 2030-30-04, one winding former with foreign matter that appears to be a piece of suture (orange) strand interlaced and knotted in one of the silk blk sutures.According to the sample condition, during the process of the visual inspection of the product, the knot on the suture was not detected.Silk suture is received from the supplier in spools and an orange thread is used to attach the same type of suture within a spool to complete the quantity of suture needed per spool.The orange tread was not detected during the manufacturing process of the suture, therefore that segment was not removed during manufacturing.Based on the information currently available, the foreign matter and knot in the suture were identified during the investigation of the photo received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Foreign body found in suture packet.There were no patient consequences reported.Additional information was requested.

Brand Name
PERMA-HAND
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24756092
Report Number2210968-2026-03349
Device Sequence Number15648483
Product Code GAP
UDI-Device Identifier10705031002104
UDI-Public(01)10705031002104(17)300430(10)108B75
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1689H
Device Lot Number108B75
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown